Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 3, 2004, 5:34 PM CST for Yoakum County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 5:34 PM CST (23:34 UTC)
- Expired
- Apr 3, 2004, 6:30 PM CST
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 032334 SVRLBB TXC501-040030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 534 PM CST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOAKUM COUNTY IN NORTHWEST TEXAS * UNTIL 630 PM CST * AT 531 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF PENNIES OR LARGER 21 MILES SOUTH OF PLAINS...OR ABOUT 6 MILES SOUTH OF DENVER CITY...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PLAINS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3296 10295 3296 10261 3329 10261 3337 10277 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:23 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 3, 3:23 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CST SAT APR 3 2004 .SHORT TERM... NO MAJOR CHANGES PLANNED TO ONGOING FORECAST/GRIDS. UPSLOPE FLOW TO CONTINUE AS SURFACE HIGH OVER THE NORTHERN PLAINS CONTINUES TO RIDGE SOUTHWARD ACROSS THE FORECAST AREA. MODELS ARE IN AGREEMENT WITH THE UPPER LEVEL LOW OVER THE SOUTHWEST...KEEPING IT ANCHORED ALONG THE ARIZONA/MEXICAN BORDER THROUGH SUNDAY. MODELS CONTINUE TO SHOW IMPULSES ROTATING ACROSS NEW MEXICO...THUS EXPECT BEST CHANCE OF PRECIPITATION TO REMAIN OVER WESTERN ZONES AND WILL CONTINUE TO TAPER POPS FROM EAST TO WEST AS PER PREVIOUS FORECAST. .LONG TERM... MODELS ARE VERY SIMILAR WITH MOVEMENT OF SOUTHWEST UPPER LOW THROUGH TUESDAY. WILL BEGIN TO SEE BETTER FOCUS AND INSTABILITY AXIS SHIFT TOWARD WEST TEXAS WITH LOW AS IT MOVES CLOSER LATE SUNDAY. LARGE SCALE ASCENT...UPPER DIFLUENCE AND WARM ADVECTION PATTERN WILL RESULT IN AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS INTO MONDAY. A COUPLE OF ROUNDS OF CONVECTION LIKELY WITH BEST GUESS NOW FOR HIGHER RAIN CHANCES SUNDAY NIGHT INTO MONDAY NIGHT. BY TUESDAY...A MORE CLASSIC DRYLINE MAY SET UP AS LOW LIFTS NE ACROSS WEST TEXAS...AND DRY SLOT MAY PUNCH EASTWARD ACROSS THE SOUTH PLAINS. COLD CORE AND UPPER LOW DYNAMICS MAY INTERACT WITH DRYLINE THEN GENERATING A SQUALL LINE. RAIN SHOULD WIND DOWN BY WEDNESDAY MORNING AS UPPER LOW FINALLY MOVES EAST. MAY HAVE ANOTHER COUPLE OF WEAK FRONTS LATE NEXT WEEK AS BROAD LOW OVER THE MIDWEST/LAKES WILL KEEP SURFACE HIGH PRESSURE ELONGATED DOWN ACROSS THE SOUTHERN PLAINS. NEXT FEATURE OF INTEREST WILL BE NEXT SOUTHERN STREAM UPPER LOW WHICH IS DEPICTED DIFFERENTLY BY MEDIUM RANGE MODELS. MAY SEE NORTHERN/SOUTHERN BRANCHES PHASE TOGETHER TOWARD THE WEEKEND. IN ANY EVENT...MADE NO CHANGES TO THE LATE PERIODS...WITH SLIGHT CHANCE SHOWERS/THUNDER ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 51 42 59 / 50 50 50 70 TULIA 40 55 45 60 / 40 30 50 70 PLAINVIEW 41 56 46 60 / 40 30 50 70 LEVELLAND 43 57 46 60 / 40 50 50 70 LUBBOCK 43 58 47 60 / 40 40 50 70 BROWNFIELD 45 58 46 61 / 40 50 50 70 CHILDRESS 43 64 47 63 / 20 20 50 70 SPUR 45 63 49 63 / 30 30 50 70 ASPERMONT 46 64 50 65 / 20 20 50 70 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Apr 3, 5:49 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CST SAT APR 3 2004 TXZ021>044-041200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 549 AM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 5:07 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CST SAT APR 3 2004 TXZ039-040-032325- TERRY-YOAKUM- 507 PM CST SAT APR 3 2004 A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...CONTINUES TO MOVE NORTHEAST AT 15 MPH ACROSS WESTERN GAINES COUNTY AND IS EXPECTED TO MOVE INTO SOUTHEASTERN YOAKUM AND SOUTHWESTERN TERRY COUNTIES BY 530 PM. DENVER CITY...AND FARM-TO-MARKET ROADS 1780 AND 213 WILL LIKELY BE AFFECTED BY THIS STORM. ALTHOUGH THE STORM SHOWS SIGNS OF GRADUAL WEAKENING... RESIDENTS OF YOAKUM AND TERRY COUNTIES SHOULD REMAIN ALERT FOR THE POSSIBILITY OF WARNINGS FOR THIS STORM. 02
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.